MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; THROMBECTOMY SYSTEM

INARI MEDICAL, INC. TRIEVER24; THROMBECTOMY SYSTEM
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Low Oxygen Saturation (2477)
Date of Event 04/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's stroke was the result of distal embolization, potentially exacerbated by a suspected patent foramen ovale and that use of the inari device may have caused or contributed to the patient's stroke.Hypoxemia, distal embolism, stroke, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient in her early 70s presented with difficulty breathing and the computerized tomography (ct) angiogram revealed bilateral pulmonary embolism (pe) and deep vein thrombosis (dvt) in the left leg.On (b)(6) 2022, the inari triever24 (t24) was used to attempt to remove the pe.The patient was given local anesthesia with sedation and systemic heparin.Seven (7) passes were made with the t24, yielding approximately 70% of the clot burden; however, catheter cavitation with the t24 occurred twice during aspiration attempts.During the procedure the patient experienced a paradoxical stroke in the main coronary artery; a patent foramen ovale (pfo) was suspected.The patient was given comfort care and died around 3:00 am on (b)(6) 2022.Additional information was requested from the initial reporter on several occasions, but no response has been received to date.

Brand Name
TRIEVER24
Common Device Name
THROMBECTOMY SYSTEM
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key14570532
Report Number3011525976-2022-00007
Device Sequence Number4904860
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE; FLOWSAVER; GORE DRYSEAL SHEATH 26 FR; SWAN CATHETER
Outcome Attributed to Adverse Event Life Threatening; Death; Hospitalization;
Patient Age72 YR
Patient SexFemale